×

Shape preserving data interpolation using rational cubic ball functions. (English) Zbl 1435.65024

Summary: A smooth curve interpolation scheme for positive, monotone, and convex data is developed. This scheme uses rational cubic Ball representation with four shape parameters in its description. Conditions of two shape parameters are derived in such a way that they preserve the shape of the data, whereas the other two parameters remain free to enable the user to modify the shape of the curve. The degree of smoothness is \(C^1\). The outputs from a number of numerical experiments are presented.

MSC:

65D05 Numerical interpolation
65D17 Computer-aided design (modeling of curves and surfaces)

Software:

CONSURF
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Sarfraz, M.; Hussain, M. Z., Data visualization using rational spline interpolation, Journal of Computational and Applied Mathematics, 189, 1-2, 513-525 (2006) · Zbl 1086.65010 · doi:10.1016/j.cam.2005.04.039
[2] Sarfraz, M.; Butt, S.; Hussain, M. Z., Visualization of shaped data by a rational cubic spline interpolation, Computers & Graphics, 25, 5, 833-845 (2001) · doi:10.1016/s0097-8493(01)00125-x
[3] Hussain, M. Z.; Ayub, N.; Irshad, M., Visualization of 2D data by rational quadratic functions, Journal of Information and Computing Science, 2, 1, 17-26 (2007)
[4] Sarfraz, M.; Hussain, M. Z.; Hussain, M., Shape-preserving curve interpolation, International Journal of Computer Mathematics, 89, 1, 35-53 (2012) · Zbl 1237.68237 · doi:10.1080/00207160.2011.627434
[5] Tahat, A. N. H.; Piah, A. R. M.; Yahya, Z. R., Positivity preserving rational cubic Ball constrained interpolation, Proceedings of the 21st National Symposium on Mathematical Sciences (SKSM21 ’13), AIP Publishing · doi:10.1063/1.4887611
[6] Hussain, M. Z.; Hussain, M., Visualization of data preserving monotonicity, Applied Mathematics and Computation, 190, 2, 1353-1364 (2007) · Zbl 1227.65016 · doi:10.1016/j.amc.2007.02.022
[7] Hussain, M. Z.; Sarfraz, M., Monotone piecewise rational cubic interpolation, International Journal of Computer Mathematics, 86, 3, 423-430 (2009) · Zbl 1160.65007 · doi:10.1080/00207160701595145
[8] Delbourgo, R.; Gregory, J. A., Shape preserving piecewise rational interpolation, SIAM Journal on Scientific and Statistical Computing, 6, 4, 967-976 (1985) · Zbl 0586.65006 · doi:10.1137/0906065
[9] Tian, M., Monotonicity-preserving piecewise rational cubic interpolation, International Journal of Mathematical Analysis, 5, 1-4, 99-104 (2011) · Zbl 1235.41003
[10] Piah, A. R. M.; Unsworth, K., Improved sufficient conditions for monotonic piecewise rational quartic interpolation, Sains Malaysiana, 40, 10, 1173-1178 (2011) · Zbl 1414.65002
[11] Wang, Q.; Tan, J., Rational quartic spline involving shape parameters, Journal of Information and Computational Science, 1, 1, 127-130 (2004)
[12] Piah, A. R. M.; Unsworth, K., Monotonicity preserving rational cubic ball interpolation
[13] Shaikh, T. S.; Sarfraz, M.; Hussain, M. Z., Shape preserving positive and convex data visualization using rational bi-cubic functions, Pakistan Journal of Statistics & Operation Research, 8, 1, 121-138 (2012) · Zbl 1509.65010 · doi:10.18187/pjsor.v8i1.392
[14] Brodlie, K. W.; Butt, S., Preserving convexity using piecewise cubic interpolation, Computers & Graphics, 15, 1, 15-23 (1991) · doi:10.1016/0097-8493(91)90026-e
[15] Sarfraz, M., Convexity preserving piecewise rational interpolation for planar curves, Bulletin of the Korean Mathematical Society, 29, 2, 193-200 (1992) · Zbl 0763.65004
[16] Sarfraz, M., Visualization of positive and convex data by a rational cubic spline interpolation, Information Sciences, 146, 1-4, 239-254 (2002) · Zbl 1033.68681 · doi:10.1016/s0020-0255(02)00209-8
[17] Hussain, M.; Hussain, M. Z.; Sarfraz, M., Data visualization using spline functions, Pakistan Journal of Statistics & Operation Research, 9, 2, 181-203 (2013) · Zbl 1267.65019 · doi:10.18187/pjsor.v9i2.566
[18] Ball, A. A., CONSURF. Part one: introduction of the conic lofting tile, Computer-Aided Design, 6, 4, 243-249 (1974) · doi:10.1016/0010-4485(74)90009-8
[19] Guojin, W., Ball curve of high degree and its geometric properties, Applied Mathematics, 2, 1, 126-140 (1987) · Zbl 0770.53004
[20] Said, H. B., A generalized Ball curve and its recursive algorithm, ACM Transactions on Graphics, 8, 4, 360-371 (1989) · Zbl 0746.68101 · doi:10.1145/77269.77275
[21] Goodman, T. N. T.; Said, H. B., Properties of generalized Ball curves and surfaces, Computer-Aided Design, 23, 8, 554-560 (1991) · Zbl 0749.65009 · doi:10.1016/0010-4485(91)90056-3
[22] Goodman, T. N. T.; Said, H. B., Shape preserving properties of the generalised Ball basis, Computer Aided Geometric Design, 8, 2, 115-121 (1991) · Zbl 0729.65006 · doi:10.1016/0167-8396(91)90037-c
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.